MAUDE Adverse Event Report: ABBOTT VASCULAR HT WINN GUIDE WIRE

ABBOTT VASCULAR HT WINN GUIDE WIRE
Model Number 1012475
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, mildly calcified de novo superficial femoral artery that was 100% stenosed.A hi-torque winn 200t guide wire was advanced subintimal with resistance due to anatomy and when pulled back, the wire tip broke off and was left in the patient.After ballooning the artery, the separated tip was jailed in with a supera stent.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned unit.The separation was confirmed.The failure to advance could not be tested as it was based on procedural circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.Based on the information provided, the investigation determined that the reported failure to advance, material separation, observed stretched/twisted/bent material and the device embedded in vessel appear to be due to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT WINN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10420569
Report Number2024168-2020-06856
Device Sequence Number2713949
Product Code DQX
UDI-Device Identifier08717648156908
UDI-Public08717648156908
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number1012475
Device Catalogue Number1012475
Device Lot Number9031471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight41